MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNA0T3
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Codes Blurred Vision (2137); Insufficient Information (4580)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A surgeon reported during intraocular lens (iol) implant procedure, surgeon could see an oil like film on the surface of iols.When surgeon touched the iol after implantation with a hook or hydro needle, only the touched area seems to be peeled off.The surgeon commented that this iol finding clearly visible under a microscope but not so much on video.The surgery was performed and completed without product replacement.Additional information has been requested.There are ten medical device reports associated with this report.This is 7 of 10.
 
Additional Manufacturer Narrative
Additional information was provided in a.1., a.2., a.3.A., b.5., b.6., e.1., h.3., h.6 and h.11.The product was not returned for analysis.Only photo and video was returned.The reporter stated: it seems that the surgeon has not been able to keep checking the condition or iol, so it is unclear whether the finding is continuing or have disappeared.9 photos received.The optic appears to have a clouded appearance in the photos under different light settings.Lines can be seen against the clouded appearance, there is also a blue colour in some photos.The video shows iol(intraocular lens) implantation.After the iol is implanted, the iol is manipulated with a surgical tool in what appears to be an attempt to show/view the reported issue.A slight cloudiness/reflection can be seen on the optic under certain light conditions/light reflections.The origin of the reported complaint cannot be confirmed.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information has been requested and received stating patient was experiencing poor vision, also reported there might be possible patient harm.
 
Additional Manufacturer Narrative
Correction information was provided in e.1.And h.11.H.11- on supplemental report#1, the received photos were mentioned as nine where as it should be eight.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21090887
Report Number9612169-2025-00045
Device Sequence Number9155095
Product Code MJP
UDI-Device Identifier00380652398848
UDI-Public(01)00380652398848(17)270424(11)230426(10)25641133
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T3
Device Lot Number25641133
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2024
Supplement Date Received by Manufacturer01/21/2025
02/23/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/18/2025
03/21/2025
Date Device Manufactured04/26/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale